MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC ATLANTIS TRANSLATIONAL SCREWS AND INSTRUMENT; AWL

MEDTRONIC SOFAMOR DANEK USA, INC ATLANTIS TRANSLATIONAL SCREWS AND INSTRUMENT; AWL
Model Number 7080911
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a user facility via a medtronic representative regarding a fixed angle awl used in an unknown spinal therapy.It was reported that the tip of the instrument was broken.Tip broke after many usages.It has been used in prior surgeries/ procedure.There was no patient involved in this event.There were no further complications that were reported.
 
Additional Manufacturer Narrative
H3: product analysis # (b)(4): part # 7080911, lot# dc09f118 visual and optical examination identified that the tip of the awl has been sheared off.The tip of the awl is bent from what appears to be bend stress overload.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ATLANTIS TRANSLATIONAL SCREWS AND INSTRUMENT
Common Device Name
AWL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21215886
Report Number1030489-2025-00311
Device Sequence Number17014170
Product Code HWJ
UDI-Device Identifier00613994236098
UDI-Public00613994236098
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number7080911
Device Catalogue Number7080911
Device Lot NumberDC09F118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Initial Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown